Alert archive / Kansas / Flash Flood Warnings in 2019

Flash Flood Warning 4, NWS Wichita, KS

May 7, 20194 counties in Kansas

NWS Wichita, KS issued this flash flood warning at May 7, 2019, 11:03 PM CDT for 4 counties in Kansas. It was in force for 5 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2019, 11:03 PM CDT (04:03 UTC)
Expired
May 8, 2019, 4:00 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 11:21 PM CDTFLASH FLOOD2 E Mulvane, KSMULVANE FIRE AND RESCUE RESPONDING TO A SUBMERSION/WATER RESCUE OF A CAR NEAR 119TH AND WEBB ROAD.
May 7, 11:34 PM CDTFLASH FLOOD2 Se Mulvane, KSMULVANE FIRE IS DEALING WITH MULTIPLE WATER RESCUES. SWIFT WATER RESCUE OCCURING NEAR 119TH AND WEBB ROAD, WITH A PERSON TRAPPED IN A VEHICLE.
May 8, 12:07 AM CDTFLASH FLOOD1 E Andover, KSWATER RESCUE OF A STRANDED CAR ON THE EAST SIDE OF TOWN.
May 8, 12:09 AM CDTFLASH FLOODAugusta, KSNUMEROUS ROADWAYS ARE NOW UNDER WATER AND IMPASSIBLE.
May 8, 12:22 AM CDTFLASH FLOOD1 E Augusta, KSWATER RESCUE UNDER WAY EAST OF TOWN. NUMEROUS ROADS HAVE 1 FOOT OF WATER OVER THE ROAD.
May 8, 12:22 AM CDTHEAVY RAIN 4.85Mulvane, KSIN THE PAST 24 HOURS.
May 8, 3:10 AM CDTFLASH FLOOD1 Sw Augusta, KSSTILL NUMEROUS ROADS ACROSS AUGUSTA UNDER WATER, ESPECIALLY ON THE WEST SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WGUS53 KICT 080403
FFWICT
KSC015-035-173-191-080900-
/O.NEW.KICT.FF.W.0004.190508T0403Z-190508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
1103 PM CDT Tue May 7 2019

...FLASH FLOOD EMERGENCY FOR Augusta, Mulvane, Douglas and Rose 
Hill...

The National Weather Service in Wichita has issued a

* Flash Flood Warning for...
  Northwestern Cowley County in south central Kansas...
  Southeastern Sedgwick County in south central Kansas...
  Southwestern Butler County in south central Kansas...
  Northeastern Sumner County in south central Kansas...

* Until 400 AM CDT.

* At 1101 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

  THIS IS A FLASH FLOOD EMERGENCY FOR Augusta, Mulvane, Douglas and 
   Rose Hill. This is a PARTICULARLY DANGEROUS SITUATION. SEEK 
   HIGHER GROUND NOW!

Additional rainfall amounts of 2 to 3 inches are possible in the 
warned area.

This includes Interstate 35 near Mile Marker 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3772 9690 3742 9698 3742 9733 3771 9714

$$

KETCHAM
3 follow-up statements
459 
WGUS73 KICT 080444
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
1144 PM CDT Tue May 7 2019

KSC015-035-173-191-080900-
/O.CON.KICT.FF.W.0004.000000T0000Z-190508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley KS-Sedgwick KS-Butler KS-Sumner KS-
1144 PM CDT Tue May 7 2019

...THIS IS A FLASH FLOOD EMERGENCY FOR Augusta, Dopuglas, 
Mulvane and Rose Hill...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK...SOUTHWESTERN BUTLER AND
NORTHEASTERN SUMNER COUNTIES...

At 1142 PM CDT, local law enforcement reported flash flooding in 
Mulvane along Dog creek.  Also in the town of Augusta. Up to two 
inches of rain have already fallen. Flash flooding is already 
occurring.

THIS IS A FLASH FLOOD EMERGENCY FOR Augusta, Douglas, Mulvane and 
Rose Hill. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER 
GROUND NOW!

Additional rainfall amounts of of two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3772 9690 3742 9698 3742 9733 3771 9714

$$

KETCHAM
970 
WGUS73 KICT 080515
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
1215 AM CDT Wed May 8 2019

KSC015-035-173-191-080900-
/O.CON.KICT.FF.W.0004.000000T0000Z-190508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley KS-Sedgwick KS-Butler KS-Sumner KS-
1215 AM CDT Wed May 8 2019

...THIS IS A FLASH FLOOD EMERGENCY FOR AUGUSTA, MULVANE, 
DOUGLAS, ROSE HILL AND ANDOVER. 

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK...SOUTHWESTERN BUTLER AND
NORTHEASTERN SUMNER COUNTIES...

At 1213 AM CDT, local law enforcement reported flash flooding in 
Augusta, Mulvane and Andover. Water rescues are occuring in Mulvane 
and Andover!! Up to three inches of rain have already fallen. Flash 
flooding is already occurring.

THIS IS A FLASH FLOOD EMERGENCY FOR Augusta, Mulvane, Douglas, Rose 
Hill and Andover. This is a PARTICULARLY DANGEROUS SITUATION. SEEK 
HIGHER GROUND NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3772 9690 3742 9698 3742 9733 3771 9714

$$

KETCHAM
169 
WGUS73 KICT 080856
FFSICT

Flash Flood Statement
National Weather Service Wichita KS
356 AM CDT Wed May 8 2019

KSC015-035-173-191-080902-
/O.EXP.KICT.FF.W.0004.000000T0000Z-190508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley KS-Sedgwick KS-Butler KS-Sumner KS-
356 AM CDT Wed May 8 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN COWLEY...SOUTHEASTERN
SEDGWICK...SOUTHWESTERN BUTLER AND NORTHEASTERN SUMNER COUNTIES WILL
EXPIRE AT 400 AM CDT...

The FLASH FLOOD EMERGENCY for the towns of Augusta, Mulvane, Douglas 
and Rose Hill has expired.  A flash flood warning remains in effect 
for the coounties, but most of the water rescues have ended. 

The heavy rain has ended. Please continue to heed any remaining road 
closures.

LAT...LON 3772 9690 3742 9698 3742 9733 3771 9714

$$

KETCHAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:18 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 7, 7:18 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
718 PM CDT Tue May 7 2019

.SHORT TERM...(This evening through Friday night)
Issued at 310 PM CDT Tue May 7 2019

A very active weather pattern for the short term as a stalled
frontal system is draped over the region.  Current satellite shows
most of Southern Kansas covered in low clouds which will hinder the
recovery today as far as temperatures.  The extent of the cloud
cover will also make it more difficult to produce the wide spread
thunderstorm activity.  Southwest Kansas is the most unstable with
some semi-discrete thunderstorms already firing up. MUCAPE and 0-6Km
Bulk shear slowly ramp up during the day today which does raise the
specter of severe thunderstorms again for much of the CWA.  The main
hindrance for severe weather today will again be the cloud cover and
how worked over the atmosphere is at the moment due to two straight
days of thunderstorm activity. This has handicapped the lapse rates
in the 5-6 deg/km range.  This is not good for wide spread severe.
On the other hand, MUCAPE is progged to be in the 2000-2500 J/Kg and
0-6Km Bulk Shear is in the 35-45kt range through the afternoon. This
is more favorable for severe weather but not great either. Moisture
transport is excellent and will provide ample fuel to any
thunderstorm activity that is expected occur. Main threats at this
afternoon and overnight will be quarter to half dollar sized hail
and 60-70 mph winds.  The tornado threat does not look great but low
level shear is good so a few tornados are possible. With the
moisture transport looking very good for this afternoon and evening
there is a strong chance for persistent heavy rain throughout the
evening (see more in Hydro section).

Wednesday, this frontal system will be slowly moving through the CWA
which will keep the weather very unsettled.  Showers and
thunderstorms, some of them severe will continue to be likely
through Wednesday afternoon and evening.  Unlike today, Wednesday
the moisture transport will be significantly less with the bulk of
the good moisture transport shunted off to the East in Missouri and
Arkansas.  MUCAPE is progged to be in the 1500-2000 J/Kg with 0-6Km
shear expected to be in the 35-40kt range with an orientation nearly
parallel to the front.  While these parameters are often decent for
thunderstorm activity with some severe, the lapse rates are a paltry
3-5 deg/Km. Considering cloud cover will likely be extensive making
recovery difficult, the severe weather threat looks to decrease some
during the day.  Heavy rain threat also looks to diminish as well
but the atmosphere looks to remain unsettled enough to keep wide
spread showers and thunderstorms.  The main variable for Wednesday
will be the cloud cover and how the thunderstorm activity tonight
evolves.  If the sun comes out Wednesday afternoon, the chances for
severe thunderstorms will go up significantly.

Thursday the front will have moved through and high pressure will be
coming into the region.  Northerly flow and CAA will take full
control.  This will start to shut down the showers and thunderstorms
and push them off to the east.  Temperatures will come down below
normal for a couple of days

Metzger

.LONG TERM...(Saturday through Tuesday)
Issued at 229 PM CDT Tue May 7 2019

A much calmer weather pattern will dominate the region extended
range through the weekend.  Temperatures will be near or a little
below normal.  Rain chances will be much lower with Saturday looking
to be the only day of the Weekend with any significant chance for
showers and thunderstorms.  Severe weather does not look likely for
Saturday at this time.  Southerly flow does not look to return to
the region until Sunday and into Monday.

Metzger

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 718 PM CDT Tue May 7 2019

At 00Z, a stationary front was situated from Srn MO, across SE KS,
to the TX Panhandle. along & SE of the front, clusters of (+)TSRA
continue from SC KS to the TX Panhandle. Areas outside of (+)TSRA
were VFR. Well to the NW of the front IFR/LIFR cigs shrouded KSLN,
KRSL & KGBD & where areas of RA, along with a few embedded TSRA,
continued to cross these areas. No doubt, where RA occurs IFR
vsbys are likely. Very little, if any, improvement is anticipated
thru tomorrow afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    60  74  45  54 /  90  50  50  10
Hutchinson      59  71  43  53 /  90  60  40  10
Newton          59  72  42  52 /  90  60  50  10
ElDorado        60  74  45  53 /  90  60  60  10
Winfield-KWLD   60  75  47  56 /  90  50  50  10
Russell         53  66  39  53 /  90  60  40  20
Great Bend      54  67  40  52 /  80  50  40  20
Salina          58  69  42  54 /  90  60  50  10
McPherson       59  70  42  53 /  90  60  50  10
Coffeyville     63  76  53  59 /  90  80  60  10
Chanute         63  75  50  57 /  90  60  70  20
Iola            62  75  50  56 /  90  70  80  20
Parsons-KPPF    63  75  52  58 /  90  70  60  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday evening for KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&

SHORT TERM...ELM
LONG TERM...ELM
AVIATION...EPS
Hazardous weather outlook, May 7, 10:10 PM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1010 PM CDT Tue May 7 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-090315-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1010 PM CDT Tue May 7 2019

This Hazardous Weather Outlook is for much of Central, South-Central
and Southeast Kansas.

.DAY ONE...Tonight

Severe thunderstorms remain possible across Southern Kansas the rest
of the night. Areas at greatest risk are the Oklahoma-bordering
counties where a few areas may receive golf ball-sized hail, winds
up to around 70 mph and perhaps even a few tornadoes. The greatest
threat, though, is very heavy rain that will aggravate the flooding
and flash flooding potential.

For further details, you should refer to Tornado Watch #149 that is
in affect until 5 AM CDT and the Flash Flood Watch that remains in
effect until Wednesday evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong thunderstorms may be ongoing Wednesday morning, primarily
with a gusty 40 to 50 mph wind and heavy rain threat. Additional
thunderstorms may redevelop Wednesday afternoon, but it is uncertain
how strong they will be able to get due to previous rounds of
thunderstorms. Should any thunderstorms become severe, the areas at
greatest risk would be east and southeast of the Turnpike.

In addition to the thunderstorm threat, significant rises on rivers
and creeks are expected across a large portion of the area. Please
see the latest River Flood Warnings and statements for additional
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Special weather statement, May 7, 9:46 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wichita KS
946 PM CDT Tue May 7 2019

KSZ067-068-082-083-091-092-080315-
Reno KS-Harper KS-Harvey KS-Sumner KS-Sedgwick KS-Kingman KS-
946 PM CDT Tue May 7 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southeastern Reno County in south central Kansas...
  Harper County in south central Kansas...
  Southwestern Harvey County in south central Kansas...
  Western Sumner County in south central Kansas...
  Western Sedgwick County in south central Kansas...
  Eastern Kingman County in south central Kansas...

* Until 1015 PM CDT.

* At 944 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  southwest of Haven to near Norwich to Manchester...and moving east
  at 25 mph.

wind gusts up to 55 mph will be possible with these storms.

* Locations impacted include...
  Wichita, Goddard, Maize, Kingman, Clearwater, Anthony, Cheney,
  Halstead, Harper, Colwich, Conway Springs, Haven, Garden Plain,
  Mount Hope, Pretty Prairie, Andale, Bentley, Argonia, Norwich and
  Viola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 500 AM CDT for south central
Kansas.

LAT...LON 3700 9827 3746 9812 3791 9814 3803 9745
      3753 9748 3700 9764
TIME...MOT...LOC 0246Z 261DEG 23KT 3784 9787 3748 9789 3699 9803

KLEINSASSER
Special weather statement, May 7, 9:51 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wichita KS
951 PM CDT Tue May 7 2019

KSZ069-080315-
Butler KS-
951 PM CDT Tue May 7 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Butler County in south central Kansas...

* Until 1015 PM CDT.

* At 949 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Towanda...moving north at 15
  mph.

Pea to dime size hail is possible with this storm.

* Locations impacted include...
  El Dorado, Towanda and Potwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3774 9692 3775 9709 3804 9713 3801 9679
TIME...MOT...LOC 0250Z 186DEG 13KT 3783 9699

KLEINSASSER
Special weather statement, May 7, 10:00 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wichita KS
1000 PM CDT Tue May 7 2019

KSZ069-093-080330-
Butler KS-Cowley KS-
1000 PM CDT Tue May 7 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Southwestern Butler County in south central Kansas...
  Northwestern Cowley County in south central Kansas...

* Until 1030 PM CDT.

* At 958 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Douglass...moving north at 15
  mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Augusta, Douglass, Rock and Augusta Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 500 AM CDT for south central
Kansas.

LAT...LON 3738 9694 3741 9711 3770 9709 3764 9676
TIME...MOT...LOC 0259Z 192DEG 15KT 3747 9699

KLEINSASSER
Local storm report, May 7, 10:12 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT TUE MAY 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     FLASH FLOOD      2 E MULVANE             37.48N 97.20W
05/07/2019                   SEDGWICK           KS   FIRE DEPT/RESCUE

            ROADS ARE CLOSED FROM HIGH WATER EAST OF TOWN. 119TH AND
            GREENWICH, WEBB AND 119TH. ALSO DOG CREEK IS RUNNING BANK
            FULL.

&&

BDK
Special weather statement, May 7, 10:29 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Wichita KS
1029 PM CDT Tue May 7 2019

KSZ069-083-092-080415-
Butler KS-Sumner KS-Sedgwick KS-
1029 PM CDT Tue May 7 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Western Butler County in south central Kansas...
  Northern Sumner County in south central Kansas...
  Sedgwick County in south central Kansas...

* Until 1115 PM CDT.

* At 1026 PM CDT...National Weather Service meteorologists were
  tracking numerous strong thunderstorms across Sedgwick, Sumner and
  Butler counties...moving east to northeast at 40 mph.

Pea to dime size hail and...and wind gusts up to 55 mph are possible
with these storms.

* Locations impacted include...
  Wichita, Derby, El Dorado, Andover, Haysville, Augusta, Wellington,
  Park City, Valley Center, Bel Aire, Mulvane, Goddard, Rose Hill,
  Maize, Clearwater, Cheney, Douglass, Sedgwick, Belle Plaine and
  Towanda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 500 AM CDT for south central
Kansas.

LAT...LON 3723 9780 3773 9781 3774 9770 3791 9770
      3791 9715 3809 9715 3809 9682 3748 9681
      3748 9715 3724 9715
TIME...MOT...LOC 0328Z 231DEG 33KT 3777 9744

KLEINSASSER
Special weather statement, May 7, 11:02 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Wichita KS
1102 PM CDT Tue May 7 2019

KSZ069-080430-
Butler KS-
1102 PM CDT Tue May 7 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Western Butler County in south central Kansas...

* Until 1130 PM CDT.

* At 1100 PM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Benton to near Douglass...and moving northeast at 15 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  El Dorado, Andover, Augusta, Rose Hill, Douglass, Towanda, Benton,
  Potwin, Santa Fe Lake and Augusta Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3777 9715 3802 9701 3748 9670 3748 9715
TIME...MOT...LOC 0401Z 222DEG 15KT 3774 9706 3752 9694

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:02 PM CDTAreal Flood WarningICTNeosho15 hr
May 7, 7:18 PM CDTSpecial Weather StatementICTKingman27 min
May 7, 7:35 PM CDTSevere Thunderstorm WarningICTElk, Greenwood55 min
May 7, 7:43 PM CDTSpecial Weather StatementICTReno32 min
May 7, 7:54 PM CDTSpecial Weather StatementICTCowley36 min
May 7, 8:10 PM CDTRiver Flood WarningICTLincoln20 hr
May 7, 8:23 PM CDTRiver Flood WarningICTMcPherson, Saline59 hr
May 7, 8:28 PM CDTRiver Flood WarningICTLincoln4 days
May 7, 8:30 PM CDTSevere Thunderstorm WarningICTGreenwood45 min
May 7, 8:38 PM CDTSpecial Weather StatementICTHarper, Kingman37 min
May 7, 8:42 PM CDTSpecial Weather StatementICTCowley33 min
May 7, 8:46 PM CDTRiver Flood WarningICTCowley4 days
May 7, 8:56 PM CDTSevere Thunderstorm WarningICTCowley35 min
May 7, 9:13 PM CDTSpecial Weather StatementICTWoodson32 min
May 7, 9:21 PM CDTSpecial Weather StatementICTHarper, Kingman, Reno24 min
May 7, 9:42 PM CDTFlash Flood WarningICTButler, Cowley, Sedgwick, Sumner12 hr
May 7, 9:46 PM CDTSpecial Weather StatementICTHarper29 min
May 7, 9:51 PM CDTSpecial Weather StatementICTButler24 min
May 7, 10:00 PM CDTSpecial Weather StatementICTButler30 min
May 7, 10:20 PM CDTSevere Thunderstorm WarningICTHarper, Sumner33 min
May 7, 10:29 PM CDTSpecial Weather StatementICTButler, Sedgwick, Sumner46 min
May 7, 10:33 PM CDTAreal Flood WarningICTReno12 hr
May 7, 11:02 PM CDTSpecial Weather StatementICTButler28 min
May 7, 11:06 PM CDTSpecial Weather StatementICTSumner24 min
May 7, 11:18 PM CDTTornado WarningICTButler30 min
May 7, 11:33 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sumner57 min
May 7, 11:45 PM CDTSevere Thunderstorm WarningICTButler20 min
May 8, 12:31 AM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood59 min
May 8, 12:47 AM CDTFlash Flood WarningICTCowley, Sumner9 hr
May 8, 1:15 AM CDTFlash Flood WarningICTReno6 hr
May 8, 1:15 AM CDTRiver Flood WarningICTButler, Cowley55 hr
May 8, 1:22 AM CDTRiver Flood WarningICTEllsworth10 hr
May 8, 1:23 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood54 min
May 8, 2:05 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson55 min
May 8, 2:14 AM CDTAreal Flood WarningICTMcPherson8 hr
May 8, 2:37 AM CDTSevere Thunderstorm WarningICTLabette, Neosho53 min
May 8, 3:09 AM CDTRiver Flood WarningICTButler, Cowley41 hr
May 8, 3:33 AM CDTRiver Flood WarningICTKingman57 hr
May 8, 4:48 AM CDTFlash Flood WarningICTRice5 hr
May 8, 4:57 AM CDTFlash Flood WarningICTMarion5 hr
May 8, 6:30 AM CDTFlash Flood WarningICTMarion3 hr
May 8, 7:01 AM CDTAreal Flood WarningICTChase3 hr
May 8, 7:44 AM CDTRiver Flood WarningICTSumner61 hr
May 8, 8:52 AM CDTAreal Flood WarningICTHarper, Kingman, Reno73 min
May 8, 8:53 AM CDTRiver Flood WarningICTSedgwick41 hr
May 8, 8:58 AM CDTRiver Flood WarningICTReno21 days
May 8, 10:07 AM CDTAreal Flood WarningICTAllen, Butler, Chase, Cowley, Elk, Greenwood and 14 more3 days

Nearby

Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.